| Catalog Number |
254808 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/17/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
Event or Problem Description
This is report 2 of 4 of (b)(4).It was reported that during an anterior cruciate ligament and meniscus repair surgical procedure it was observed that while using the 3x truespan 24 degree peek devices and intrafx advbr scw9x30 w/lgshth device could not fire and the screw broke off.The user changed to another two to continue the surgery, the same problem happened again.Another device of the same product code was used to continue the surgery and when inserting the screw, the screw was broken, all the pieces were removed.Another screw of the same product code was used to complete the surgery.There was no delay in the procedure reported.There were no reports of injuries, medical intervention or prolonged hospitalization.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.
Additional Manufacturer Narrative
"this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the sheath was broken and deformed.In addition, the screw had signs of usage.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the intrafx advbr scw9x30 w/lgshth would have contributed to the complained device issue.Based on the investigation findings, the possible root cause is traced to axial misalignment during the sheath placement with the sheath inserter tool and/or an incorrect inserter tool size.As per instructions for use-114007: 1) mallet sheath into tunnel until sheath tab is flush on cortical bone.Remove the sheath inserter from the tunnel leaving the guidewire and sheath in place.2) place the appropriate size screw onto the hex driver.Refer to table 1, implant sizing guideline.3) pull to desired tension and insert screw over guidewire into the sheath until it is flush with the cortex of bone.Properly handling and attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.